MAUDE Adverse Event Report: OLYMPUS MEDICAL SYSTEMS CORP. G244026 EVIS EXERA DUODENOVIDEOSCOPE; DUODENO VIDEOSCOPE

OLYMPUS MEDICAL SYSTEMS CORP. G244026 EVIS EXERA DUODENOVIDEOSCOPE; DUODENO VIDEOSCOPE
Model Number PJF-160
Medical Device Problem Code Microbial Contamination of Device (2303)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Model number: the study lists pjf-160, jf-140f, tjf-160f, tjf-160vf, and tjf-q180v as the devices in the sampling and culturing study.Pjf-160 was entered in this field.Any of these listed devices could have been involved (no specific information was provided).The device(s) referenced in this report have not been returned to olympus for evaluation.The definitive cause of the user's experience cannot be determined at this time.The investigation is ongoing.This report will be updated upon completion of the investigation or upon receipt of additional relevant information.
 
Event or Problem Description
It is reported in the literature titled "endoscopic transmission of carbapenem-resistant enterobacteriaceae: implications for food and drug administration approval and postmarket surveillance of endoscopic devices", olympus scopes had positive cultures after reprocessing.The study presented an overview of the fda approval of duodenoscopes by analyzing fda¿s 510(k) premarket notification database for data supporting clearance of duodenoscope models implicated in carbapenem-resistant enterococcus (cre)-related outbreaks, as well as subsequently required postmarket studies.The study addressed the policy implications of cre outbreaks on postmarketing surveillance and the need for increased gastroenterologist involvement in the lifecycle of duodenoscopes and other medical devices.The study included reporting thorough adverse event data to fda and device manufacturers, as well as supporting active surveillance studies to ensure safety and effectiveness and evaluating implementation of recommendations to reduce adverse events.An ongoing sampling and culturing study involving olympus pjf-160, jf-140f, tjf-160f, tjf-160vf, and tjf-q180v scopes was referenced.The preliminary data showed 75 of 1488 cultures performed after reprocessing were positive for high concern microorganisms.Specific data is not provided regarding each culture performed, or methods of reprocessing used.There is no reported patient impact related to any of these cultures.
 
Additional Manufacturer Narrative
This report is being updated to provide investigation findings.The device history record (dhr) for the complaint device(s) could not be reviewed since the model number(s) were not provided.Olympus does not ship any device that does not meet all design and safety specifications.Conclusion: the definitive cause of the reported events could not be established.No information was provided regarding reprocessing of the subject device.No information was provided regarding the location where microorganism was detected.

Brand Name
G244026 EVIS EXERA DUODENOVIDEOSCOPE
Common Device Name
DUODENO VIDEOSCOPE
Manufacturer (Section D)
OLYMPUS MEDICAL SYSTEMS CORP.
2951 ishikawa-cho
hachioji-shi, tokyo-to 192-8 507
JA  192-8507
MDR Report Key12296971
Report Number8010047-2021-09983
Device Sequence Number17311469
Product Code FDT
UDI-Device Identifier04953170433498
UDI-Public04953170433498
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K954451
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source health professional,literatur
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/08/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberPJF-160
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 07/19/2021
Supplement Date Received by Manufacturer09/17/2021
Initial Report FDA Received Date08/09/2021
Supplement Report FDA Received Date10/08/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1